Originally Posted by suzy_Q
My 9 year old son has been on Strattera for about a year and a half. It has worked tremendously for him as far as curbing his impulsiveness and helping him to focus in school. I would say for the last six to eight months I have noticed so much anger in him at times. He is convinced the world is pretty much out to get him especially his 6 year old brother. He gets so worked up and angry and jealous. I'm not sure if this is part of his personality, there has always been a little bit of this, or if it is due to the adhd or to the medication.
I just want him to be happy and not so tortured. He is a super sensitive, very intuitive and intelligent boy. So he has those things working for him and against him too! Wondering if anyone else has seen anger as a side effect from Strattera.
I am going to make an appt. with his pediatrician and go over medications and side effects and such. We tried to go to a family therapist but we literally walked in the door and he started pelting questions at my son and really put him on the defense. We went three times and he literally just shut down and cried and begged me not to make him go back.
I really liked the idea of Strattera because of it being a nonstimulant. But I'm not so sure now. Any input would be greatly appreciated.
You know, Strattera is a norepinehrine reuptake inhibitor. Norepinehrine is really basically adrenaline. As people know, adrenaline can be good in some situations(fight or flight)
Too much adrenaline isn't so good, although it will make the mind more alert, it can cause tension, irritability, agression, anxiety , panic disorders and cardiovascular stress.